MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 27IN 0 S/A CP-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 27IN 0 S/A CP-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J467H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: was the needle removed from the patient during the same procedure? no further information is available.What tissue/location was suturing when pull-off occurred? no further information is available.Please provide the procedure date.No further information is available.A manufacturing record evaluation was performed for the finished device lot, and no non-conformance were identified.
 
Event or Problem Description
It was reported that a patient underwent an unknown orthopedic procedure on an unknown date and suture was used.During the procedure, the suture detached from the needle while continuously suturing.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 6/30/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h6.Additional h3 investigation summary: one labeled winding former with a needle and two suture pieces product code j467 was returned for analysis.Upon visual analysis of the returned sample revealed that clip off defect was observed in the sample.The barrel hole was examined under 20x magnification and revealed a remnant suture.In addition, the extreme suture was noted to be severely cut.As per returned conditions of the sample no functional test was performed.The clip off defect has been correlated to the manufacturing process.This defect is caused by excessive pressure on the suture during swaging of the needle and consequently breaking.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Based on the information currently available, the clip off was identified during the investigation of the sample received.

Brand Name
VCL CT BRD VIO 27IN 0 S/A CP-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11857955
Report Number2210968-2021-04776
Device Sequence Number3962076
Product Code GAM
UDI-Device Identifier10705031040199
UDI-Public10705031040199
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberJ467H
Device Catalogue NumberJ467H
Device Lot NumberQGMCEK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2021
Initial Date Received by Manufacturer 04/23/2021
Supplement Date Received by Manufacturer06/08/2021
Initial Report FDA Received Date05/20/2021
Supplement Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1